Alert archive / Florida / Special Weather Statements in 2023

Special Weather Statement, NWS Mobile, AL

August 6, 2023Okaloosa County, Florida

NWS Mobile, AL issued this special weather statement at Aug 6, 2023, 3:03 PM CDT for Okaloosa County, Florida. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 6, 2023, 3:03 PM CDT (20:03 UTC)
Expired
Aug 6, 2023, 4:00 PM CDT
In force
57 min
Issued by
NWS Mobile, AL
Hail
0.00 in
Wind
40

County Okaloosa County, FL

The radar

The Eglin Afb radar (KEVX), 67 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 8.1 hours before the alert went out and 270 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2023-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2351 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2023-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 84 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2351 J/kg
Mixed-layer CIN
-69 J/kg
Mixed-layer LCL
979 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
84 m²/s²
0-3 km storm-relative helicity
104 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.7

Open this sounding in Storm Lab

The text

As transmitted.

073 
WWUS84 KMOB 062003
SPSMOB

Special Weather Statement
National Weather Service Mobile AL
303 PM CDT Sun Aug 6 2023
 
FLZ205-062100-
Okaloosa Inland FL-
303 PM CDT Sun Aug 6 2023

...STRONG THUNDERSTORMS WILL IMPACT NORTHERN OKALOOSA COUNTY THROUGH
400 PM CDT...

At 302 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms near Crestview, moving east at 10 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Crestview and Baker. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 3065 8669 3085 8674 3091 8639 3073 8639
TIME...MOT...LOC 2002Z 254DEG 8KT 3072 8653 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$

RD

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Aug 6, 1:39 PM CDT, 1 hour 24 minutes earlier.

Area forecast discussion, Aug 6, 1:39 PM CDT, 1 hour 24 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
139 PM CDT Sun Aug 6 2023

...New AVIATION, NEAR TERM...

.AVIATION...
(18Z TAFS)
Issued at 139 PM CDT Sun Aug 6 2023

VFR conditions will prevail with scattered showers and
thunderstorms possible this afternoon. The best chance for
reductions to MVFR will be across the coastal areas of the
northwestern Florida Panhandle later this afternoon. Gusty winds
up to 25 to 30 knots may accompany the strongest of storms. VFR
conditions with light and variable winds will return overnight.
BB/03

&&

.NEAR TERM...
(Now through Monday)
Issued at 139 PM CDT Sun Aug 6 2023

An upper trof located mostly over the northern Plains advances into
the interior eastern states through Monday while an upper ridge
strengthens across the northern Gulf.  A series of shortwaves
progress across the forecast region through tonight, then are
significantly diminished for Monday as the upper ridge strengthens.
A weak boundary currently oriented east-west across the central
portion of the area is expected to drift northward this afternoon.
The boundary is anticipated to dissipate tonight with a
southwesterly surface flow prevailing over the area on Monday.
Plenty of deep layer moisture will be in place over the area today
with precipitable water values of 1.7-2.1 inches. Similar, albeit a
bit lower, values follow for Monday with precipitable water values
of 1.6-2.0 inches.  MLCAPE values of 2500-3500 J/kg are expected
today, then values will be 1500-3000 J/kg on Monday due to less
moisture in the cloud growth zone.  In fact, model soundings show
fairly pronounced drying in the 700-925 mb layer for Monday compared
to today which will likely be a significant limiting factor for
potential convective development.  DCAPE values this afternoon will
be 1000-1500 J/kg, then values of 1000-1250 J/kg are anticipated for
Monday.  Have gone with chance to likely pops this afternoon, with
the higher pops over the eastern portion of the area where the best
forcing is anticipated from a combination of the series of
shortwaves and weak surface boundary.  For Monday, have gone with
roughly slight chance pops for the eastern half of the area with dry
conditions prevailing over the remainder of the area as drier air
seen in model soundings impacts convective potential.  The Storm
Prediction Center has a marginal risk of severe storms for interior
areas on Monday.  Much like yesterday, anticipate that convection
will be capable of gusts of 30-50 mph again.  For Monday, if
convection does develop then a couple of strong storms will be
possible.  Locally heavy rainfall will be possible mainly this
afternoon with the stronger storms that develop.  Heat continues to
be a concern through the period.  Highs today and Monday will be in
the mid to upper 90s with a few spots reaching 100.  Heat index
values of 110-115 are possible today and have issued an Excessive
Heat Warning for the entire area.  Heat index values of 108-115 are
possible on Monday, and have issued an Excessive Heat Watch for the
coastal counties and Stone and George counties in southeast
Mississippi, with a Heat Advisory for the remainder of the area.  A
low risk of rip currents continues through Monday. /29

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      79  97  79  97  76  95  78  96 /  20  10  10  50  20  50  10  40
Pensacola   80  97  81  96  79  94  80  95 /  20  10  10  60  20  50  10  50
Destin      82  94  83  93  80  93  82  93 /  20  20  10  50  20  50  20  40
Evergreen   74  99  76  95  73  95  74  96 /  30  20  10  60  20  50  10  30
Waynesboro  77  99  76  94  73  95  75  97 /  10  10  20  50  20  40  20  20
Camden      75  97  75  91  71  92  75  93 /  20  20  20  50  20  50  20  30
Crestview   74  98  77  97  73  95  75  96 /  30  20  10  60  20  60  10  40

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Excessive Heat Warning until 7 PM CDT this evening for
     ALZ051>060-261>266.

     Heat Advisory from 10 AM to 7 PM CDT Monday for ALZ051>060.

     Excessive Heat Watch from Monday morning through Monday evening
     for ALZ261>266.

FL...Excessive Heat Warning until 7 PM CDT this evening for
     FLZ201>206.

     Excessive Heat Watch from Monday morning through Monday evening
     for FLZ201>206.

MS...Excessive Heat Warning until 7 PM CDT this evening for MSZ067-
     075-076-078-079.

     Heat Advisory from 10 AM to 7 PM CDT Monday for MSZ067-075-076.

     Excessive Heat Watch from Monday morning through Monday evening
     for MSZ078-079.

GM...None.
&&

This product is also available on the web at:
www.weather.gov/mob

In the hours before

Special weather statement, Aug 6, 1:24 PM CDT, 1 hour 39 minutes before
Special Weather Statement
National Weather Service Mobile AL
124 PM CDT Sun Aug 6 2023

ALZ261-061900-
Mobile Inland AL-
124 PM CDT Sun Aug 6 2023

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN MOBILE COUNTY
THROUGH 200 PM CDT...

At 123 PM CDT, Doppler radar was tracking a strong thunderstorm near
Movico, or 8 miles north of Creola. This storm was nearly stationary.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Creola, Axis, Mount Vernon, and Movico.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3104 8814 3114 8794 3111 8789 3112 8794
      3109 8797 3108 8797 3107 8795 3109 8792
      3107 8794 3109 8791 3103 8796 3102 8795
      3104 8793 3102 8790 3110 8789 3105 8786
      3101 8790 3099 8787 3095 8787 3087 8806
TIME...MOT...LOC 1823Z 327DEG 3KT 3101 8801

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

21/CLL
Special weather statement, Aug 6, 1:57 PM CDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Mobile AL
157 PM CDT Sun Aug 6 2023

FLZ205-206-061945-
Okaloosa Inland FL-Okaloosa Coastal FL-
157 PM CDT Sun Aug 6 2023

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN OKALOOSA COUNTY
THROUGH 245 PM CDT...

At 156 PM CDT, Doppler radar was tracking a strong thunderstorm over
Niceville, moving northeast at 10 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Niceville and Valparaiso.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3047 8651 3054 8660 3071 8643 3068 8639
      3050 8639
TIME...MOT...LOC 1856Z 221DEG 9KT 3053 8650

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

21/CLL
Special weather statement, Aug 6, 2:44 PM CDT, 19 minutes before
Special Weather Statement
National Weather Service Mobile AL
244 PM CDT Sun Aug 6 2023

FLZ205-062030-
Okaloosa Inland FL-
244 PM CDT Sun Aug 6 2023

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN OKALOOSA COUNTY
THROUGH 330 PM CDT...

At 244 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles north of Niceville, moving northeast at 10 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

This storm will remain over mainly rural areas of southeastern
Okaloosa County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3054 8648 3056 8653 3053 8655 3051 8661
      3069 8666 3076 8639 3056 8639
TIME...MOT...LOC 1944Z 240DEG 8KT 3064 8653

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

RD
Special weather statement, Aug 6, 3:03 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
303 PM CDT Sun Aug 6 2023

FLZ205-062100-
Okaloosa Inland FL-
303 PM CDT Sun Aug 6 2023

...STRONG THUNDERSTORMS WILL IMPACT NORTHERN OKALOOSA COUNTY THROUGH
400 PM CDT...

At 302 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms near Crestview, moving east at 10 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Crestview and Baker.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3065 8669 3085 8674 3091 8639 3073 8639
TIME...MOT...LOC 2002Z 254DEG 8KT 3072 8653

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

RD

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 7:54 PM CDTSpecial Weather StatementMOBMobile51 min
Aug 5, 8:03 PM CDTSevere Thunderstorm WarningMOBMobile31 min
Aug 6, 2:35 AM CDTExcessive Heat WatchMOBBaldwin, Mobile15 hr
Aug 6, 2:35 AM CDTExcessive Heat WarningMOBBaldwin, Butler, Choctaw, Clarke, Conecuh, Covington and 6 more16 hr
Aug 6, 2:35 AM CDTHeat AdvisoryMOBButler, Choctaw, Clarke, Conecuh, Covington, Crenshaw and 4 more24 hr
Aug 6, 1:24 PM CDTSpecial Weather StatementMOBMobile36 min
Aug 6, 1:39 PM CDTSpecial Marine WarningMOB66 min
Aug 6, 3:29 PM CDTSpecial Weather StatementMOBConecuh46 min
Aug 6, 3:57 PM CDTSevere Thunderstorm WarningMOBConecuh, Escambia21 min
Aug 6, 5:13 PM CDTSpecial Weather StatementMOBCrenshaw47 min
Aug 6, 5:26 PM CDTExcessive Heat WarningMOBBaldwin, Butler, Choctaw, Clarke, Conecuh, Covington and 6 more26 hr
Aug 6, 1:57 PM CDTSpecial Weather StatementMOBOkaloosa48 min
Aug 6, 2:44 PM CDTSpecial Weather StatementMOBOkaloosa46 min
Aug 5, 7:22 PM CDTSpecial Weather StatementMOBGeorge38 min

Nearby

Special Weather Statements in Florida, 2023Every special weather statement in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.